January  2017, 37(1): 265-279. doi: 10.3934/dcds.2017011

Liouville theorems for stable solutions of the weighted Lane-Emden system

1. 

Institut Préparatoire aux Etudes d'Ingénieurs, Université de Kairouan, Tunisie

2. 

Institut Supérieur des Mathématiques Appliquées et de l'Informatique, Université de Kairouan, Tunisie

3. 

Institut Élie Cartan de Lorraine, IECL, UMR 7502, Université de Lorraine, France

* Corresponding author: Hatem Hajlaoui

Received  February 2016 Revised  September 2016 Published  November 2016

We examine the general weighted Lane-Emden system
$-Δ u = ρ(x)v^p, -Δ v= ρ(x)u^θ, u,v>0 \;\mbox{in }\;\mathbb{R}^N$
where
$1 <p≤qθ$
and
$ρ: \mathbb{R}^N \to \mathbb{R}$
is a radial continuous function satisfying
$ρ(x)≥q A(1+|x|^2)^{\frac{α}{2}}$
in
$\mathbb{R}^N$
for some
$α≥q 0$
and
$A>0$
. We prove some Liouville type results for stable solution and improve the previous works [2, 9, 12]. In particular, we establish a new comparison property (see Proposition 1 below) which is crucial to handle the case
$1 < p ≤q \frac{4}{3}$
. Our results can be applied also to the weighted Lane-Emden equation
$-Δ u = ρ(x)u^p$
in
$\mathbb{R}^N$
.
Citation: Hatem Hajlaoui, Abdellaziz Harrabi, Foued Mtiri. Liouville theorems for stable solutions of the weighted Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 265-279. doi: 10.3934/dcds.2017011
References:
[1]

W. ChenL. Dupaigne and M. Ghergu, A new critical curve for the Lane-Emden system, Discrete Contin. Dyn. Syst., 34 (2014), 2469--2479.  doi: 10.3934/dcds.2014.34.2469.  Google Scholar

[2]

C. Cowan, Liouville theorems for stable Lane-Emden systems and biharmonic problems, Nonlinearity, 26 (2013), 2357-2371.  doi: 10.1088/0951-7715/26/8/2357.  Google Scholar

[3]

C. Cowan, Regularity of stable solutions of a Lane-Emden type system, Methods Appl. Anal., 22 (2015), 301-311.  doi: 10.4310/MAA.2015.v22.n3.a4.  Google Scholar

[4]

C. Cowan and M. Fazly, On stable entire solutions of semilinear elliptic equations with weights, Proc. Amer. Math. Soc., 140 (2012), 2003-2012.  doi: 10.1090/S0002-9939-2011-11351-0.  Google Scholar

[5]

C. Cowan and N. Ghoussoub, Regularity of semi-stable solutions to fourth order nonlinear eigenvalue problems on general domains, Calc. Var. PDE., 49 (2014), 291-305.  doi: 10.1007/s00526-012-0582-4.  Google Scholar

[6]

J. DávilaL. DupaigneK. Wang and J. Wei, A monotonicity formula and a Liouville-type theorem for a fourth order supercritical problem, Adv. Math., 258 (2014), 240-285.  doi: 10.1016/j.aim.2014.02.034.  Google Scholar

[7]

L. DupaigneA. Farina and B. Sirakov, Regularity of the extremal solutions for the Liouville system, in: Geometric Partial Differential Equations, Publications of the Scuola Normale Superiore/CRM Series, 15 (2013), 139-144.  doi: 10.1007/978-88-7642-473-1_7.  Google Scholar

[8]

A. Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $\mathbb{R}^N$, J. Math. Pures Appl., 87 (2007), 537-561.  doi: 10.1016/j.matpur.2007.03.001.  Google Scholar

[9]

M. Fazly, Liouville type theorems for stable solutions of certain elliptic systems, Adv. Nonlinear Stud., 12 (2012), 1-17.  doi: 10.1515/ans-2012-0101.  Google Scholar

[10]

C. GuiW. Ni and X. Wang, On the stability and instability of positive steady states of a semilinear heat equation in $\textbf{R}^n$, Comm. Pure Appl. Math., 45 (1992), 1153-1181.  doi: 10.1002/cpa.3160450906.  Google Scholar

[11]

H. HajlaouiA. Harrabi and D. Ye, On stable solutions of the biharmonic problem with polynomial growth, Pacific J. Math., 270 (2014), 79-93.  doi: 10.2140/pjm.2014.270.79.  Google Scholar

[12]

L. Hu, Liouville type results for semi-stable solutions of the weighted Lane-Emden system, J. Math. Anal. Appl., 432 (2015), 429-440.  doi: 10.1016/j.jmaa.2015.06.032.  Google Scholar

[13]

D. D. Joseph and T. S. Lundgren, Quasilinear Dirichlet problems driven by positive sources, Arch. Rational Mech. Anal., 49 (1973), 241-269.   Google Scholar

[14]

E. Mitidieri and S. Pohozaev, A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities, Tr. Mat. Inst. Steklova, 234 (2001), 1-384.   Google Scholar

[15]

M. Montenegro, Minimal solutions for a class of elliptic systems, Bull. London Math. Soc., 37 (2005), 405-416.  doi: 10.1112/S0024609305004248.  Google Scholar

[16]

P. PolácikP. Quittner and P. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems. Part Ⅰ: Elliptic systems, Duke Math. J., 139 (2007), 555-579.  doi: 10.1215/S0012-7094-07-13935-8.  Google Scholar

[17]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane-Emden systems, Diff. Inte. Equations, 9 (1996), 635-653.   Google Scholar

[18]

P. Souplet, The proof of the Lane-Emden conjecture in four space dimensions, Adv. Math., 221 (2009), 1409-1427.  doi: 10.1016/j.aim.2009.02.014.  Google Scholar

[19]

J. Wei and D. Ye, Liouville theorems for stable solutions of biharmonic problem, Math. Ann., 356 (2013), 1599-1612.  doi: 10.1007/s00208-012-0894-x.  Google Scholar

show all references

References:
[1]

W. ChenL. Dupaigne and M. Ghergu, A new critical curve for the Lane-Emden system, Discrete Contin. Dyn. Syst., 34 (2014), 2469--2479.  doi: 10.3934/dcds.2014.34.2469.  Google Scholar

[2]

C. Cowan, Liouville theorems for stable Lane-Emden systems and biharmonic problems, Nonlinearity, 26 (2013), 2357-2371.  doi: 10.1088/0951-7715/26/8/2357.  Google Scholar

[3]

C. Cowan, Regularity of stable solutions of a Lane-Emden type system, Methods Appl. Anal., 22 (2015), 301-311.  doi: 10.4310/MAA.2015.v22.n3.a4.  Google Scholar

[4]

C. Cowan and M. Fazly, On stable entire solutions of semilinear elliptic equations with weights, Proc. Amer. Math. Soc., 140 (2012), 2003-2012.  doi: 10.1090/S0002-9939-2011-11351-0.  Google Scholar

[5]

C. Cowan and N. Ghoussoub, Regularity of semi-stable solutions to fourth order nonlinear eigenvalue problems on general domains, Calc. Var. PDE., 49 (2014), 291-305.  doi: 10.1007/s00526-012-0582-4.  Google Scholar

[6]

J. DávilaL. DupaigneK. Wang and J. Wei, A monotonicity formula and a Liouville-type theorem for a fourth order supercritical problem, Adv. Math., 258 (2014), 240-285.  doi: 10.1016/j.aim.2014.02.034.  Google Scholar

[7]

L. DupaigneA. Farina and B. Sirakov, Regularity of the extremal solutions for the Liouville system, in: Geometric Partial Differential Equations, Publications of the Scuola Normale Superiore/CRM Series, 15 (2013), 139-144.  doi: 10.1007/978-88-7642-473-1_7.  Google Scholar

[8]

A. Farina, On the classification of solutions of the Lane-Emden equation on unbounded domains of $\mathbb{R}^N$, J. Math. Pures Appl., 87 (2007), 537-561.  doi: 10.1016/j.matpur.2007.03.001.  Google Scholar

[9]

M. Fazly, Liouville type theorems for stable solutions of certain elliptic systems, Adv. Nonlinear Stud., 12 (2012), 1-17.  doi: 10.1515/ans-2012-0101.  Google Scholar

[10]

C. GuiW. Ni and X. Wang, On the stability and instability of positive steady states of a semilinear heat equation in $\textbf{R}^n$, Comm. Pure Appl. Math., 45 (1992), 1153-1181.  doi: 10.1002/cpa.3160450906.  Google Scholar

[11]

H. HajlaouiA. Harrabi and D. Ye, On stable solutions of the biharmonic problem with polynomial growth, Pacific J. Math., 270 (2014), 79-93.  doi: 10.2140/pjm.2014.270.79.  Google Scholar

[12]

L. Hu, Liouville type results for semi-stable solutions of the weighted Lane-Emden system, J. Math. Anal. Appl., 432 (2015), 429-440.  doi: 10.1016/j.jmaa.2015.06.032.  Google Scholar

[13]

D. D. Joseph and T. S. Lundgren, Quasilinear Dirichlet problems driven by positive sources, Arch. Rational Mech. Anal., 49 (1973), 241-269.   Google Scholar

[14]

E. Mitidieri and S. Pohozaev, A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities, Tr. Mat. Inst. Steklova, 234 (2001), 1-384.   Google Scholar

[15]

M. Montenegro, Minimal solutions for a class of elliptic systems, Bull. London Math. Soc., 37 (2005), 405-416.  doi: 10.1112/S0024609305004248.  Google Scholar

[16]

P. PolácikP. Quittner and P. Souplet, Singularity and decay estimates in superlinear problems via Liouville-type theorems. Part Ⅰ: Elliptic systems, Duke Math. J., 139 (2007), 555-579.  doi: 10.1215/S0012-7094-07-13935-8.  Google Scholar

[17]

J. Serrin and H. Zou, Non-existence of positive solutions of Lane-Emden systems, Diff. Inte. Equations, 9 (1996), 635-653.   Google Scholar

[18]

P. Souplet, The proof of the Lane-Emden conjecture in four space dimensions, Adv. Math., 221 (2009), 1409-1427.  doi: 10.1016/j.aim.2009.02.014.  Google Scholar

[19]

J. Wei and D. Ye, Liouville theorems for stable solutions of biharmonic problem, Math. Ann., 356 (2013), 1599-1612.  doi: 10.1007/s00208-012-0894-x.  Google Scholar

[1]

Ze Cheng, Genggeng Huang. A Liouville theorem for the subcritical Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1359-1377. doi: 10.3934/dcds.2019058

[2]

Philip Korman, Junping Shi. On lane-emden type systems. Conference Publications, 2005, 2005 (Special) : 510-517. doi: 10.3934/proc.2005.2005.510

[3]

Jingbo Dou, Fangfang Ren, John Villavert. Classification of positive solutions to a Lane-Emden type integral system with negative exponents. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6767-6780. doi: 10.3934/dcds.2016094

[4]

Wenjing Chen, Louis Dupaigne, Marius Ghergu. A new critical curve for the Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2469-2479. doi: 10.3934/dcds.2014.34.2469

[5]

Wenxiong Chen, Congming Li. An integral system and the Lane-Emden conjecture. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1167-1184. doi: 10.3934/dcds.2009.24.1167

[6]

Frank Arthur, Xiaodong Yan. A Liouville-type theorem for higher order elliptic systems of Hé non-Lane-Emden type. Communications on Pure & Applied Analysis, 2016, 15 (3) : 807-830. doi: 10.3934/cpaa.2016.15.807

[7]

Dezhong Chen, Li Ma. A Liouville type Theorem for an integral system. Communications on Pure & Applied Analysis, 2006, 5 (4) : 855-859. doi: 10.3934/cpaa.2006.5.855

[8]

Filomena Pacella, Dora Salazar. Asymptotic behaviour of sign changing radial solutions of Lane Emden Problems in the annulus. Discrete & Continuous Dynamical Systems - S, 2014, 7 (4) : 793-805. doi: 10.3934/dcdss.2014.7.793

[9]

Weiwei Zhao, Jinge Yang, Sining Zheng. Liouville type theorem to an integral system in the half-space. Communications on Pure & Applied Analysis, 2014, 13 (2) : 511-525. doi: 10.3934/cpaa.2014.13.511

[10]

Igor Freire, Ben Muatjetjeja. Symmetry analysis of a Lane-Emden-Klein-Gordon-Fock system with central symmetry. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 667-673. doi: 10.3934/dcdss.2018041

[11]

Alberto Farina, Miguel Angel Navarro. Some Liouville-type results for stable solutions involving the mean curvature operator: The radial case. Discrete & Continuous Dynamical Systems - A, 2020, 40 (2) : 1233-1256. doi: 10.3934/dcds.2020076

[12]

Anh Tuan Duong, Quoc Hung Phan. A Liouville-type theorem for cooperative parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 823-833. doi: 10.3934/dcds.2018035

[13]

Shigeru Sakaguchi. A Liouville-type theorem for some Weingarten hypersurfaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 887-895. doi: 10.3934/dcdss.2011.4.887

[14]

Mostafa Fazly, Nassif Ghoussoub. On the Hénon-Lane-Emden conjecture. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2513-2533. doi: 10.3934/dcds.2014.34.2513

[15]

Jingbo Dou, Ye Li. Liouville theorem for an integral system on the upper half space. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 155-171. doi: 10.3934/dcds.2015.35.155

[16]

Xian-gao Liu, Xiaotao Zhang. Liouville theorem for MHD system and its applications. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2329-2350. doi: 10.3934/cpaa.2018111

[17]

Pengyan Wang, Pengcheng Niu. Liouville's theorem for a fractional elliptic system. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1545-1558. doi: 10.3934/dcds.2019067

[18]

Xia Huang. Stable weak solutions of weighted nonlinear elliptic equations. Communications on Pure & Applied Analysis, 2014, 13 (1) : 293-305. doi: 10.3934/cpaa.2014.13.293

[19]

Xiaohui Yu. Liouville type theorem for nonlinear elliptic equation with general nonlinearity. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4947-4966. doi: 10.3934/dcds.2014.34.4947

[20]

Xinjing Wang, Pengcheng Niu, Xuewei Cui. A Liouville type theorem to an extension problem relating to the Heisenberg group. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2379-2394. doi: 10.3934/cpaa.2018113

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (28)
  • HTML views (11)
  • Cited by (0)

Other articles
by authors

[Back to Top]